Format

Send to

Choose Destination
Pharmacopsychiatry. 1991 Jul;24(4):138-40.

Misuse of zopiclone and convulsions during withdrawal.

Author information

1
Department of Clinical Pharmacology, University of Helsinki, Finland.

Abstract

It has been documented that benzodiazepines have the potential to cause dependence and withdrawal reactions, including convulsions. However, the available data concerning zopiclone, a nonbenzodiazepine hypnotic, are insufficient. The present study describes the case of a 36-year-old man who repeatedly misused zopiclone, in daily doses of 60-90 mg. Furthermore, the patient suffered from convulsion on two occasions following abrupt withdrawal of zopiclone. The concomitant use of alcohol, trimipramine, and promazine may have contributed to the development of convulsions. It is concluded that zopiclone may cause problems associated with misuse and withdrawal reactions similar to those of benzodiazepines.

PMID:
1754610
DOI:
10.1055/s-2007-1014457
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center